Rational group ring elements with kernels having irrational dimension

Tim Austin

Research output: Contribution to journalArticle

Abstract

We prove that there are examples of finitely generated groups Γ together with group ring elements Q∈QΓ for which the von Neumann dimension dim ker Q is irrational, thus (in conjunction with other known results) answering a question of Atiyah.

Original languageEnglish (US)
Pages (from-to)1424-1448
Number of pages25
JournalProceedings of the London Mathematical Society
Volume107
Issue number6
DOIs
StatePublished - Dec 2013

Fingerprint

Michael Francis Atiyah
Group Ring
Finitely Generated Group
kernel

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Rational group ring elements with kernels having irrational dimension. / Austin, Tim.

In: Proceedings of the London Mathematical Society, Vol. 107, No. 6, 12.2013, p. 1424-1448.

Research output: Contribution to journalArticle

@article{ccc08136992e4fc797bacf9111a57deb,
title = "Rational group ring elements with kernels having irrational dimension",
abstract = "We prove that there are examples of finitely generated groups Γ together with group ring elements Q∈QΓ for which the von Neumann dimension dimLΓ ker Q is irrational, thus (in conjunction with other known results) answering a question of Atiyah.",
author = "Tim Austin",
year = "2013",
month = "12",
doi = "10.1112/plms/pdt029",
language = "English (US)",
volume = "107",
pages = "1424--1448",
journal = "Proceedings of the London Mathematical Society",
issn = "0024-6115",
publisher = "Oxford University Press",
number = "6",

}

TY - JOUR

T1 - Rational group ring elements with kernels having irrational dimension

AU - Austin, Tim

PY - 2013/12

Y1 - 2013/12

N2 - We prove that there are examples of finitely generated groups Γ together with group ring elements Q∈QΓ for which the von Neumann dimension dimLΓ ker Q is irrational, thus (in conjunction with other known results) answering a question of Atiyah.

AB - We prove that there are examples of finitely generated groups Γ together with group ring elements Q∈QΓ for which the von Neumann dimension dimLΓ ker Q is irrational, thus (in conjunction with other known results) answering a question of Atiyah.

UR - http://www.scopus.com/inward/record.url?scp=84890584572&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84890584572&partnerID=8YFLogxK

U2 - 10.1112/plms/pdt029

DO - 10.1112/plms/pdt029

M3 - Article

VL - 107

SP - 1424

EP - 1448

JO - Proceedings of the London Mathematical Society

JF - Proceedings of the London Mathematical Society

SN - 0024-6115

IS - 6

ER -